Flash Flood, Mohave
- When
- July 29, 2:00 PM MST to 2:15 PM MST
- Where
- Mohave County, Wikieup to 0.87 mi N of Wikieup
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.700, -113.620
Water briefly covered U.S. Highway 93 near Wikieup.
Monsoon moisture fueled more thunderstorms over Mohave County. One storm produced brief flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Monsoon moisture fueled more thunderstorms over Mohave County. One storm produced brief flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 29, 10:00 AM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU JUL 29 2010 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHWEST ARIZONA AND SOUTHEAST NEVADA TODAY AND FRIDAY WHILE A STABLE AIR MASS HOLDS OVER THE WESTERN HALF OF THE REGION. MONSOONAL MOISTURE MAY SPREAD WEST OF THE ARIZONA BORDER SATURDAY AND SUNDAY IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING FROM ARIZONA TOWARD SOUTHERN CALIFORNIA. && .UPDATE...STILL LOOKING AT A RELATIVELY DRY AND STABLE AIR MASS OVER THE WESTERN PORTION OF THE FORECAST AREA WITH MOIST AND SOMEWHAT UNSTABLE AIR EAST. CURRENT DELINEATION OF THUNDERSTORMS VERSUS NO THUNDERSTORMS FOR TODAY LOOKS GOOD. HOWEVER...12Z MODEL RUNS INDICATE A LITTLE BETTER INSTABILITY OVER MOHAVE COUNTY THAN PREVIOUS RUNS. A FEW WEAK CELLS HAVE DEVELOPED ALREADY AND MOS GUIDANCE THUNDERSTORM POPS FOR KINGMAN ARE PRETTY HIGH. WILL UPDATE FORECAST FOR HIGHER POPS IN MAINLY MOHAVE COUNTY TODAY. OTHERWISE THE FORECAST LOOKS GOOD. -HARRISON- .AVIATION...FOR MCCARRAN...WINDS ARE FORECAST TO BE SOUTHEAST TO SOUTH UNTIL 23Z CLOSE TO 8KTS AND EVENTUALLY TURN BACK TO THE SOUTH OR SOUTHWEST AFTER 23Z AROUND 10KTS. THUNDERSTORM CHANCES WILL MAINLY BE CONFINED TO THE MORMON MESA AND PEACH SPRINGS APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY FOLLOW A DIURNAL PATTERN AND REMAIN AROUND 10-15KTS. THERE WILL BE ISOLATED THUNDERSTORMS OVER LINCOLN AND MOHAVE COUNTIES WITH CIGS DOWN TO AROUND 10K FEET. LOCALIZED OUTFLOW BOUNDARIES WILL MAKE AFTERNOON WINDS GUSTY AND ERRATIC AT TIMES. -JACQUES- && .PREV DISCUSSION... 355 AM PDT THU JUL 29 2010 .SHORT TERM...THE LATEST OBSERVATIONS AND MODEL TRENDS INDICATE THAT NOT MUCH WILL CHANGE TODAY OVER THE PAST FEW DAYS. THE 00Z GFS HAS BACKED OFF CONSIDERABLY FROM 24 HOURS AGO ON THE AMOUNT OF MOISTURE IT FORECASTED WOULD MOVE INTO SOUTHERN NEVADA TODAY. HOWEVER...THIS LOOKS VALID BASED ON THE OBSERVED DRY SOUTHWEST FLOW PERSISTING ACROSS SOUTHERN CALIFORNIA AND SOUTHWEST NEVADA. ALSO...THE YUMA RADAR VERTICAL WIND PROFILE SHOWS 10-15 KTS OF WEST TO NORTHWEST FLOW ABOVE 2 KFT. THE FORECAST IS BASED ON THE GFS SOLUTION. THE 06Z NAM CAME IN MUCH MORE MOIST AND UNSTABLE THAN THE 00Z NAM OVER SOUTHERN NEVADA AND POINTS SOUTH TODAY THROUGH FRIDAY AND IT DOES NOT LOOK JUSTIFIED. IT DOES LOOK LIKE CONVECTION IN ARIZONA WILL MAKE A LITTLE WESTWARD PROGRESS INTO MOHAVE COUNTY TODAY BUT WARM STABLE AIR WEST OF THE ARIZONA BORDER SHOULD KEEP THUNDERSTORMS TO A MINIMUM AND THUNDERSTORM COVERAGE WAS REDUCED ACCORDINGLY. DID KEEP A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN NEVADA MOUNTAINS JUST IN CASE THE GFS IS OVERLY DRY AND STABLE BUT CONVECTION IS DOUBTFUL TODAY. THE MAIN FEATURE TO WATCH FOR FRIDAY AND ESPECIALLY SATURDAY IS THE INVERTED TROUGH WORKING ITS WAY FROM NEW MEXICO ACROSS SOUTHERN ARIZONA. FOR NOW...THE GFS KEEPS THIS FEATURE TOO FAR SOUTH TO IMPACT MUCH OF OUR FORECAST AREA BUT IT COULD AID CONVECTION OVER SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES BY SATURDAY. CONVECTION LOOKS FAIRLY SUBDUED OVER THE REST OF THE REGION NORTH OF I-15 UNDER PERSISTENT DRY SOUTHWEST TO WESTERLY FLOW. HOWEVER...KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FOR FRIDAY AND SATURDAY OVER SOUTHERN NEVADA IN CASE CONVECTION OVER ARIZONA MANAGES TO PUSH LARGE SCALE OUTFLOW INTO THE AREA AND MODIFY THE ENVIRONMENT. .LONG TERM...SUNDAY THROUGH THURSDAY...LITTLE CHANGE FROM PREVIOUS MODEL RUNS AS MOISTURE REMAINS IN PLACE ACROSS THE SOUTHEASTERN SECTIONS OF THE FORECAST AREA. MODELS CONTINUE TO PICK UP ON AN UPPER LEVEL CIRCULATION THAT COULD ENHANCE CONVECTION ACROSS THE SOUTHERN AREAS OF THE CWA. THE MODELS INDICATE THIS FEATURE ARRIVES INTO EASTERN ARIZONA FRIDAY AFTERNOON AND WORKS INTO WESTERN ARIZONA BY SATURDAY MORNING. HOWEVER...ONCE IT ARRIVES IT WILL REMAIN NEARLY STATIONARY THROUGH MONDAY BEFORE WEAKENING. THIS COULD MAKE SUNDAY AND MONDAY A FAIRLY ACTIVE DAY ACROSS MOHAVE COUNTY AND EVEN PORTIONS OF CLARK AND SAN BERNARDINO COUNTIES. DID GO AHEAD AND INCREASE POPS ACROSS THESE AREAS. THIS FEATURE STARTS TO WEAKEN BY WEDNESDAY AS AN AREA OF LOW PRESSURE DIGS DOWN THE PACIFIC NORTHWEST COAST. THIS IS FORECAST TO INCREASE THE SOUTHWEST FLOW ACROSS THE REGION WEDNESDAY AND THURSDAY AND REALLY BEGIN TO DRY THINGS OUT. PW VALUES DROP TO UNDER AN INCH WITH FAIRLY STABLE CONDITIONS. DID LOWER POPS ON THESE DAYS...BUT MAY NEED TO BE LOWERED EVEN MORE IF THE SOUTHWEST FLOW INCREASES AND CONTINUES TO DRY THINGS OUT. TEMPERATURES LOOK TO REMAIN SLIGHTLY BELOW NORMAL SUNDAY THROUGH TUESDAY DUE TO THE ADDITIONAL MOISTURE...BUT LOOK TO RISE TO ABOVE NORMAL READINGS BY WEDNESDAY AS THINGS DRY OUT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/GORELOW HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 616 AM PDT THU JUL 29 2010 AZZ001>003-036-CAZ527-NVZ014>022-300700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 616 AM PDT THU JUL 29 2010 /616 AM MST THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PERSISTENT WEATHER PATTERN WILL KEEP SCATTERED THUNDERSTORMS CONFINED MAINLY TO LINCOLN COUNTY NEVADA AND MOHAVE COUNTY ARIZONA THIS AFTERNOON AND EVENING WITH ONLY ISOLATED THUNDERSTORMS OVER THE REST OF SOUTHERN NEVADA...SIMILAR TO THE PAST FEW DAYS. THE MAIN HAZARDOUS WEATHER THREAT WILL BE THE POTENTIAL FOR HEAVY RAIN SHOWERS WITH SOME STORMS OVER MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LITTLE CHANGE IS EXPECTED OVER THE REGION FRIDAY AND SATURDAY. THUNDERSTORM COVERAGE IS FORECAST TO INCREASE SUNDAY AND MONDAY ACROSS SOUTHERN NEVADA ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN SHOWERS AND ASSOCIATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>526-300700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 616 AM PDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING MOISTURE IS EXPECTED TO SPREAD OVER EASTERN SAN BERNARDINO COUNTY SATURDAY THROUGH MONDAY LEADING TO A CHANCE OF THUNDERSTORMS EACH DAY. THE MAIN WEATHER HAZARD WILL BE THE POTENTIAL FOR HEAVY RAIN SHOWERS AND ASSOCIATED FLASH FLOODING WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
103 PM PDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HEAVY RAIN WIKIEUP 34.70N 113.62W
07/29/2010 M0.91 INCH MOHAVE AZ MESONET
0.91 INCHES OF RAIN IN ONE HOUR AT WIKEUP MOHAVE COUNTY
ALERT GAUGE.
&&
JGGThe Las Vegas radar (KESX), 160 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 flash flood. Local standard time, as filed.
Water briefly covered U.S. Highway 93 near Wikieup.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238345.